MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter break.Block h11: a flexima biliary stent with the delivery system was received for analysis.Visual examination of the returned device found the guide catheter detached and accordion buckled, the push catheter was accordion buckled, the push catheter suture hole was torn, and the guidewire was stuck within the guide catheter.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The investigation found that the guidewire was stuck within the device, the ifu states: "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the device did not deploy the stent because the guidewire was not fully retracted.The investigation concluded that the additional observed damages were likely due to excessive force applied when it was felt that the stent wasn't being deployed.Therefore, a review and analysis of all available information indicated that the most probable cause of the reported event is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the common bile duct to treat a common bile duct stone during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2024.During the procedure, the stent could not be deployed.A different device was used to complete the procedure.There were no patient complications reported as a result of this event.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the guide catheter was detached.Please see block h11 for the full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21439889
Report Number3005099803-2025-00592
Device Sequence Number14543043
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model NumberM00539220
Device Catalogue NumberM00539220
Device Lot Number0031755541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale